Yesterday morning, day 13, I woke up to increased inflammation and a very dry feeling around my mouth to the point it was hard to talk or eat. Just to move my mouth caused pain.
It is also more difficult now to wash my face and apply the cream. It hurts a LOT when doing either. It feels like every nerve in my face is on fire. Once I apply the cream I experience a window of about an hour where everything calms down a bit. Then as the day progresses it alternates between intense burning and extreme itching. Not a fun way to spend one’s day for sure. At this point it takes a ton of resolve to keep my hands from scratching at my face when it itches or burying my face in an ice bucket when it burns. Neither of which I am supposed to do.
**I bravely decided to do a little video**
Again, I am a realist, so if you will be facing 5% Fluorouracil treatment for your whole face in the future just prepare yourself for some pretty heavy-duty pain and discomfort.
Last night was another sleepless night. I slipped into the living room and read until around 3:00am and had some fun with a couple of creepy selfie night shots using just my iPhone and the light from my iPad to illuminate my face.
**Creepy low-light vampire selfie**
This morning, day 14, I am one cranky ass. Yes, this is another listed side effect of the drug. I feel trapped in the house and trapped inside this face. Sometimes I feel like a vampire. I can’t go outside during the day because the drug causes extreme photosensitivity (yet another irony). They say if you do decide to leave the house to wear lots of sunscreen over the Fluorouracil. Negatory Big Ben. It’s hard enough for me to rub the drug on itself, I can’t imagine rubbing sunscreen on top of that then scrubbing at my face later to get it all off before the next application. So for now I will stick to wandering the streets in the darkness thank you. I also do not want to scare anyone who does not know my story. I have visions of children screaming and running down the street in terror while hoards of torch bearing vigilantes heave rocks in my direction. Yes I can be facetiously dramatic and indeed it wreaks a bit of havoc on one’s self-esteem.
This is the end of week two of application. Seven more days to go of applying the cream, that is if my face reaches the “Erosion” phase during this next seven days. If not, then it’s up to my doctor to decide whether to tack on extra time or not.
Gettin’ there, but definitely not fast enough for my taste…